Norm estimates for a maximal right inverse of the divergence operator in spaces of piecewise polynomials
ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Volume 19 (1985) no. 1, p. 111-143
@article{M2AN_1985__19_1_111_0,
     author = {Scott, L. R. and Vogelius, M.},
     title = {Norm estimates for a maximal right inverse of the divergence operator in spaces of piecewise polynomials},
     journal = {ESAIM: Mathematical Modelling and Numerical Analysis - Mod\'elisation Math\'ematique et Analyse Num\'erique},
     publisher = {Dunod},
     volume = {19},
     number = {1},
     year = {1985},
     pages = {111-143},
     zbl = {0608.65013},
     mrnumber = {813691},
     language = {en},
     url = {http://www.numdam.org/item/M2AN_1985__19_1_111_0}
}
Scott, L. R.; Vogelius, M. Norm estimates for a maximal right inverse of the divergence operator in spaces of piecewise polynomials. ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Volume 19 (1985) no. 1, pp. 111-143. http://www.numdam.org/item/M2AN_1985__19_1_111_0/

[1] D. N. Arnold, L. R. Scott, M. Vogelius, Regular solutions of div u = f with Dirichlet boundary conditions on a polygon, Tech. Note, University of Maryland, to appear.

[2] I. Babuska, K. Aziz, Survey lectures on the mathematical foundations of the finite element method. In The Mathematical Foundations of the Finite Element Method with Applications to Partial Differential Equations, A. K. Aziz, editor, Academic Press, 1972. | MR 347104 | Zbl 0268.65052

[3] J. M. Boland, R.A. Nicolaides, Stability of finite elements under devergence constraints, SIAM J. Num. Anal. 20 (1983), pp. 722-731. | MR 708453 | Zbl 0521.76027

[4] M. Crouzeix, P. A. Raviart, Conforming and nonconforming finite element methods for solving the stationary Stokes equations, I. R.A.LR.O. Sér. Rouge 7 (1973), pp. 33-75. | Numdam | MR 343661 | Zbl 0302.65087

[5] P.C. Dunne, Reply to comments by B. Irons on his paper « Complete polynomial displacement fields for finite element method », Aero. J. Roy. Aero. Soc.72 (1973) pp. 710-711.

[6] G. J. Fix, M. D. Gunzburger, R. A. Nicolaides, On mixed finite element methods for first order elliptic systems. Numer. Math. 37 (1981), pp. 29-48. | MR 615890 | Zbl 0459.65072

[7] V. Girault, P. A. Raviart, Finite Element Approximation of the Navier-Stokes Equation. Lecture Notes in Mathematics, 749, Springer-Verlag, 1979. | MR 548867 | Zbl 0413.65081

[8] P. Grisvard, Boundary value problems in non-smooth domains, Lecture Notes # 19, University of Maryland, 1980.

[9] B. Mercier, A conforming finite element method for two dimensional, incompressible elasticity, Int. J. Num Meths. Eng. 14 (1979), pp. 942-945. | MR 533310 | Zbl 0397.73065

[10] J. Morgan R. Scott, A nodal basis for C 1 piecewise polynomials of degree n5 no 5. Math. Comput. 29 (1975), pp. 736-740. | MR 375740 | Zbl 0307.65074

[11] J. MorganR. Scott, The dimension of the space of C 1 piecewise polynomials (Preprint).

[12] L. R. Scott, M. Vogelius, Conforming finite element methods for incompressible and nearly incompressible continua. Proceedings of the 1983 Summer Seminar on Large-scale Computations in Fluid Mechanics, S. Osher, editor, Lect. Appl. Math. 22, to appear. | MR 818790 | Zbl 0582.76028

[13] E. Stein, Singular Integrals and Differentiability Properties of Functions, Princeton Univ. Press, 1970. | MR 290095 | Zbl 0207.13501

[14] R. Stenberg, Analysis of mixed finite element methods for the Stokes problem : A unified approach. To appear, Math. Comp. | MR 725982 | Zbl 0535.76037

[15] G. Strang, Piecewise polynomials and the finite element method, Bull. AMS 79 (1973), pp, 1128-1137. | MR 327060 | Zbl 0285.41009

[16] B. A. Szabo, P. K. Basu, D. A. Dunavant, D. Vasilopoulos, Adaptive finite element technology in integrated design and analysis, Report WU/CCM-81/1. Washington Univestity, St. Louis.

[17] R. Temam, Navier-Stokes Equations, North-Holland, 1977. | MR 769654 | Zbl 0383.35057

[18] M. Vogelius, A right-inverse for the divergence operator in spaces of piecewise polynomials. Application to the p-version of the finite element method. Numer. Math. 41 (1983), pp. 19-37. | MR 696548 | Zbl 0504.65060

[19] M. Vogelius, An analysis of thep-version of the finite element method for nearly incompressible materials. Uniformly valid, optimal error estimates. Numer. Math. 41 (1983), pp. 39-53. | MR 696549 | Zbl 0504.65061